Alert archive / Oklahoma / Special Weather Statements in 2015

Special Weather Statement, NWS Shreveport, LA

May 10, 2015McCurtain County, Oklahoma

NWS Shreveport, LA issued this special weather statement at May 10, 2015, 11:07 AM CDT for McCurtain County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2015, 11:07 AM CDT (16:07 UTC)
Expired
May 10, 2015, 11:45 AM CDT
In force
38 min
Issued by
NWS Shreveport, LA

County McCurtain County, OK

The radar

The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 4.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1555 J/kg
Mixed-layer CIN
-210 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

952 
WWUS84 KSHV 101607
SPSSHV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1107 AM CDT SUN MAY 10 2015
 
OKZ077-101645-
MCCURTAIN OK-
1107 AM CDT SUN MAY 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
1145 AM CDT...

AT 1106 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 
MILES NORTH OF BROKEN BOW...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH 
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WATSON...BETHEL...SHERWOOD...MOUNT HERMAN AND SMITHVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTHEASTERN
OKLAHOMA.

LAT...LON 3450 9446 3414 9485 3425 9502 3451 9481
      3451 9446
TIME...MOT...LOC 1606Z 218DEG 44KT 3428 9486 

$$

06

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at May 10, 10:43 AM CDT, 24 minutes earlier.

Area forecast discussion, May 10, 10:43 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 AM CDT SUN MAY 10 2015

.DISCUSSION...
BAND OF STG TO SVR TSTMS MOVGING INTO NW CWA THIS AM. TWO SEPARATE
TORNADO WATCHES ISSUED...WHICH CONNECT TO EACH OTHER AT EXTREME NE
TX. THE NORTHERN WATCH IN EFFECT UNTIL 4 PM....WHILE THE SOUTHERN
WATCH IN EFFECT UNTIL 9 PM THIS EVE...WHICH WILL ARRIVE LATER IN
DAY AS THE SOUTHERN STORMS STILL BACK IN EASTERN DALLAS METROPLEX.
VAST DIFFERENCE IN 12Z ROAB BTWN DFW AND SHV SUGGEST THAT AIRMASS
FURTHER EAST TOWARDS THE LA STATE LINE WILL BE SLOW TO MOISTEN AND
DESTABILIZE. THEREFORE...KEEPING POPS OVER EASTERN CWA IN CHANCE
CATEGORY UNTIL AFTER 00Z. TEMPS IN MID TO UPPER 70S...STILL ON
TRACK FOR FCST HIGHS IN LOWER TO MID 80S./VII/.

&&

.PREV DISCUSSION... /ISSUED 719 AM CDT SUN MAY 10 2015/

AVIATION...
FOR THE 10/12Z TAFS...LOW STRATUS DECKS AFFECTING MOST OF OUR
TERMINALS THIS MORNING WITH MVFR CIGS EXPECTED FOR MUCH OF THE
MORNING. BRIEF PERIODS OF LIGHT SHWR ACTIVITY MAY ALSO OCCUR OVER
OUR TAF SITES AHEAD OF A STRONGER LINE OF CONVECTION IN CNTRL TX.
GUSTY S/SE WINDS WILL BE ENHANCED LATER TODAY AHEAD OF A SFC LOW
AND ATTENDANT COLD FRONT SHIFTING EAST FROM THE PLAINS. ALTHOUGH
THE INITIAL WAVE OF STRONGER CONVECTION OVER CNTRL TX THIS MORNING
MAY BRUSH OUR NRN/WRN SITES IN NE TX/SW AR...EXPECT A MORE INTENSE
LINE OF SHWRS AND STORMS TO DEVELOP LATER THIS AFTERNOON AND INTO
THE EVENING HOURS AS THE FRONT DRAWS CLOSER TO OUR REGION. THESE
STORMS WILL LIKELY POSE MAJOR IMPACTS TO AVIATION WITH VERY GUSTY
WINDS OVER 35 KTS AND SEVERE TURBULENCE IN AND AROUND CONVECTION.
CIGS WILL IMPROVE FOR MUCH OF THE AFTERNOON IN BETWEEN ROUNDS OF
CONVECTION BUT EXPECT DETERIORATING CONDITIONS AS STORMS ROLL IN
AHEAD OF THE COLD FRONT LATER THIS EVENING WITH MVFR CIGS/VSBYS.
/19/

PREV DISCUSSION... /ISSUED 458 AM CDT SUN MAY 10 2015/

DISCUSSION...
ROBUST MCS WSW OF DFW METROPLEX CONTINUES TO MARCH NEWD. IF THE
MCS MAINTAINS ITS STRENGTH AND SPEED...IT COULD BEGIN TO IMPACT
PORTIONS OF SE OK/E TX AS EARLY AS 13-14Z. IT REMAINS TO BE SEEN
IF THE N TX MCS WILL PROVIDE ANY STABILIZING EFFECTS IF IT
MAINTAINS ITSELF AND MOVES INTO THE AREA. PREVIOUS DAYS HAS SHOWN
THESE EFFECTS TO BE MINIMAL AND QUICK RECOVERY HAS GENERALLY
TAKEN PLACE. CONVECTION SHOULD REDEVELOP ALONG A COLD FRONT THAT
WILL SLOWLY APPROACH FROM THE NORTHWEST. DEEP LAYER SHEAR OF 45-50
KTS ALONG WITH CAPE VALUES ABOVE 2500 J/KG WILL SUPPORT SEVERE
CONVECTION TODAY AND TONIGHT NORTHWEST OF A LINE FROM KLFK TO
KMLU. SCATTERED STRONG TO SEVERE TSTMS MAY ALSO DEVELOP THIS
AFTERNOON IN ADVANCE OF A LINEAR COMPLEX THAT SHOULD FORM AHEAD OF
THE FRONT. TIMING FOR THIS COMPLEX COULD BE AS EARLY AS 23-00Z
WEST OF A LINE FROM MINEOLA TO KDEQ BEFORE MOVING SEWD ACROSS THE
AREA THROUGH THE OVERNIGHT AND EARLY MORNING HRS. SEVERE THREAT
WILL LIKELY PERSIST THROUGH THE DAY MONDAY. DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE.

HEAVY RAIN AND FLASH FLOOD THREAT ARE ALSO STILL IN PLAY THROUGH
MONDAY MORNING. PW VALUES ARE QUITE HIGH NW OF I-30. TRAINING
STORMS MOVEMENTS AND VERY EFFICIENT RAIN RATES COULD RESULT IN UP
TO ONE TO THREE INCHES OF RAIN MAINLY NW OF A LINE FROM KTYR TO
PRESCOTT AR. LOCALLY HIGHER AMOUNTS NEAR FIVE INCHES COULD ALSO
OCCUR. HAVE EXPANDED THE FLASH FLOOD WATCH A BIT FARTHER SOUTH
WITH THIS ISSUANCE BUT LATER SHIFTS MAY NEED TO EXPAND BOTH
SPATIALLY AND TEMPORALLY DEPENDING ON HOW THIS EVENT EVOLVES.

HEAVY RAIN THREAT SHOULD DIMINISH SOMEWHAT DURING THE DAY MONDAY
AS THE RAIN RATES ARE NOT EXPECTED TO BE AS INTENSE. SO FAR...MOST
LOCATIONS SOUTH OF I-20 HAVE NOT RECEIVED HEAVY RAINFALL IN QUITE
AWHILE SO THE THREAT FOR FLASH FLOODING IS NOT YET ANTICIPATED IN
THOSE AREAS. THE FRONT WILL BECOME STATIONARY ACROSS SE TX/SRN LA
BY TUESDAY. SHWRS/TSTMS WILL REMAIN IN THE FORECAST AS SEVERAL
SHORTWAVE TROUGHS MOVE ACROSS THE AREA AND DEEP LAYER MOISTURE
REMAINS ABUNDANT. HIGHEST POPS WILL SHIFT BACK TO SE OK/E TX LATE
IN THE WEEK AS THE FRONT MOVES BACK NORTHWARD AS A WARM FRONT AND
AN UPPER TROUGH MOVES NEWD THROUGH THE CNTRL PLAINS. A BRIEF
WINDOW FOR DRIER WEATHER MAY BE ON THE HORIZON FOR NEXT SATURDAY.
/09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  85  71  81  65 /  40  80  60  60
MLU  86  70  84  66 /  30  50  60  60
DEQ  79  65  80  58 /  90  80  50  20
TXK  82  69  81  60 /  80  80  50  30
ELD  83  70  81  62 /  40  80  60  40
TYR  83  69  80  63 /  80  80  50  50
GGG  84  70  81  64 /  50  80  60  50
LFK  86  72  83  68 /  40  70  60  60

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ARZ050-051-059>061-
     070>073.

LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ096-097-108>112.

&&
Hazardous weather outlook, May 10, 6:14 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 AM CDT SUN MAY 10 2015

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-111100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-
614 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

A FLASH FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS THUNDERSTORMS
MOVE FROM NORTH TEXAS INTO THE AREA. A SECOND COMPLEX OF STRONG TO
SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT
AND MOVE INTO THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING.
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE. IN ADDITION...RAINFALL AMOUNTS BETWEEN ONE AND THREE
INCHES COULD LEAD TO FLASH FLOODING. LOCALLY HIGHER AMOUNTS NEAR
FOUR OR FIVE INCHES CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY
MONDAY. REDEVELOPMENT WILL BE POSSIBLE AHEAD OF THE FRONT DURING
THE DAY MONDAY MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR.

THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK
AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY
TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE
WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER
MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN
EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND INTO TONIGHT.

LAZ001>006-010>012-017-018-TXZ124>126-136>138-149>153-165>167-
111100-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION-DE SOTO-RED RIVER-
BIENVILLE-SABINE-NATCHITOCHES-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
614 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL POSSIBLE ACROSS THE AREA THIS
AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE. A COMPLEX OF
STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A
COLD FRONT AND MOVE INTO THE AREA THIS EVENING AND TONIGHT.
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE. IN ADDITION...RAINFALL AMOUNTS BETWEEN ONE AND THREE
INCHES COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY
MONDAY. REDEVELOPMENT WILL BE POSSIBLE AHEAD OF THE FRONT DURING
THE DAY MONDAY MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR.

THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK
AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY
TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE
WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER
MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN
EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LAZ013-014-019>022-111100-
JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE-
614 AM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT.
HOWEVER...ORGANIZED HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BY EARLY MONDAY
MORNING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL
BE POSSIBLE. THE SEVERE WEATHER THREAT SHOULD PERSIST THROUGH THE
DAYTIME HOURS AND INTO MONDAY EVENING.

THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK
AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY
TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE
WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER
MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN
EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT BUT MAY BE
NEEDED BY EARLY MONDAY MORNING.

09

In the hours before

Special weather statement, May 10, 11:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1107 AM CDT SUN MAY 10 2015

OKZ077-101645-
MCCURTAIN OK-
1107 AM CDT SUN MAY 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
1145 AM CDT...

AT 1106 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES NORTH OF BROKEN BOW...MOVING NORTHEAST AT 40 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 35 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WATSON...BETHEL...SHERWOOD...MOUNT HERMAN AND SMITHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTHEASTERN
OKLAHOMA.

LAT...LON 3450 9446 3414 9485 3425 9502 3451 9481
      3451 9446
TIME...MOT...LOC 1606Z 218DEG 44KT 3428 9486

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:14 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris61 min
May 9, 7:16 PM CDTTornado WarningSHVBowie44 min
May 9, 7:47 PM CDTSevere Thunderstorm WarningSHVBowie43 min
May 10, 10:51 AM CDTRiver Flood WarningSHVCass, Marion10 days
May 10, 4:01 PM CDTSpecial Weather StatementSHVGregg, Upshur44 min
May 10, 6:18 PM CDTTornado WarningSHVBowie, Red River42 min
May 9, 7:25 PM CDTTornado WarningSHVHempstead, Little River, Miller50 min
May 9, 8:10 PM CDTTornado WarningSHVColumbia, Lafayette, Nevada50 min
May 9, 8:28 PM CDTSpecial Weather StatementSHVHempstead47 min
May 9, 8:42 PM CDTSpecial Weather StatementSHVNevada18 min
May 10, 8:52 AM CDTRiver Flood WarningSHVHoward, Little River, Sevier4 days
May 10, 11:54 AM CDTSpecial Weather StatementSHVSevier51 min
May 10, 5:58 PM CDTSpecial Weather StatementSHVLafayette47 min
May 9, 11:21 PM CDTRiver Flood WarningSHVMcCurtain31 hr

Nearby

Special Weather Statements in Oklahoma, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.